MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7803115
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not received as it is still in-situ, however the complaint was confirmed by radiograph provided.Review of the event report and follow up communication were unable to identify the root cause, though excessive post-operative physical activity and implant selection are possible contributors.No revision has been performed to date.No patient injury reported.Labeling review: "implant selection: the nuvasive helix revolution acp system is available in a variety of sizes to insure proper sizing of implanted components.The potential for the success of the fusion is increased by selecting the correct size of the implant.These devices are not intended to be used as the sole support for the spine." "delayed union or nonunion: the nuvasive helix revolution acp system is designed to assist in providing an adequate bio-mechanical environment for fusion.It is not intended to be and must not be used as the sole support for the spine.If a delayed union or nonunion occurs the implant may fail due to metal fatigue." "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).Nonunion or delayed union." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "care should be taken to insure that all components are ideally fixated prior to closure.''.
 
Event or Problem Description
On (b)(6) 2017 a patient underwent an anterior cervical discectomy fusion procedure c3-6 without a reported issue.On (b)(6) 2018 follow up radiographs showed a fractured screw.On (b)(6) 2018 follow up radiographs showed 3 fractured screws and 2 of them backed out.No reported patient pain or injury.No revision performed to date.

Brand Name
NUVASIVE HELIX REVOLUTION ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8652492
Report Number2031966-2019-00200
Device Sequence Number19351643
Product Code KWQ
UDI-Device Identifier00887517138934
UDI-Public887517138934
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093804
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7803115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR